Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Keppra
Watch this 
View More Posts Ignore
TBone has been changed to Keppra for his seizures. The dr started him on 500 mg a day and now he is on 1000 mg a day. She wants him on 2000 mg a day....
He is having a lot more axiety and impulsivity which has always been a problem. He takes off running ~ not really going to or from anything and doesn't even seem to know what he is doing.
Has anybody else had these kind of feelings from Keppra or anyother med? It seems like no matter what he is on, the behaviors get worse.
He also takes Prozac and Risperdal to help control the impulsiveness.
As you can tell by my rambling....I am VERY frustrated as I feel I am not helping my son, but actually contributing to his problems.....
Any suggestions, advice or help???
Posted on 03/11/08, 08:06 pm
15 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Epilepsy & Seizures. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/11/08  8:46pm
" I was on Keppra as my first AED, and the doctor started me out on a dose way too high- 1500mg/day as my starting dose, and it had the opposite effect for me- I was in a fog and wanted to sleep. Maybe call his neuro again? Have you looked up Keppra on epilepsy.com? You might find an answer there. "
View More Posts Ignore
Reply #2 - 03/11/08  9:59pm
" I just started on keppra and am on 1000 mg a day and weight 180lbs. I have headaches and am in a fog and want to get off of it as soon as possible. I cannot imagine being a child being on such a high dosage. I checked out your photos and think that getting Tbones weight down might help a lot. It will give him the sense that there are things that he can control. Is he involved in sports? It is easy for me to give advice as I do not have to walk in your shoes. "
View More Posts Ignore
Reply #3 - 03/11/08  10:33pm
" Yes I got some advice get off of the keppra. What happened to me was mood swings, insomnia, Irregular sleep patterns, sometimes very aggresive, Felt like i was in a constant fog, couldn't concentrate.
for all side effects go to this address
http://www.rxlist.com

Jason "
View More Posts Ignore
Reply #4 - 03/12/08  10:10pm
" Thanks for all your advice and suggestions....we go back to the neuro tomorrow morning and I am going to talk to her about it.
Thanks again...... "
View More Posts Ignore
Reply #5 - 03/14/08  2:20am
" I am glad I was able to help shed some light on the problem for you. Did they change the meds?

Jason "
View More Posts Ignore
Reply #6 - 03/14/08  10:23pm
" Jason....yes, the dr changed him from Keppra to Depakote yesterday. He's been on this before, and I really don't like it cause it caused him to gain soooo much weight and he had problems with his liver levels.....but even so, the dr wants to try it for a little while again. He is also going to have surgery soon so maybe he won't have to be on it too long. "
View More Posts Ignore
Reply #7 - 09/21/10  1:56pm
" Ive been put on keppra 250.mg for a month then 500mg for a month wont see the doc till feb. next year, which is odd. find sleeping hard to get to, and feel diff, drinking lots and grinding teeth. "
View More Posts Ignore
Reply #8 - 09/24/10  1:11am
" Oh wow! Thanks for posting! My 11yr old daughter is on 2500
Keppra xr, started on 1000. Her OCD has been getting worse, but I didn't see the connection. She was just put on 5mg Lexapro. "
View More Posts Ignore
Reply #9 - 09/24/10  1:14am
" I just read the rest of the posts! Oh my! My daughter has been having mood swings, headaches, trouble sleeping too!
She already had these problems before, but they seem worse. Guess what? The dr. are starting to think Shailyn has mental problems, but it seems its the med. "
View More Posts Ignore
Reply #10 - 09/24/10  5:37pm
" my doctor is having me split a 750 Keppra XR, so 375mg nightly for one month.
my question is.....has anyone ever heard of splitting an extended release pill?
and.....is 375mg too small amount to see any changes in my seizures?? "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web